MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012272-12
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.H6: medical device problem code 2017 - n/a.
 
Event or Problem Description
It was reported that the procedure was to treat a 95% stenosed lesion in the proximal right coronary artery (rca) with moderate calcification and moderate tortuosity.The 2.5x15mm trek balloon dilatation (bdc) was kinked prior to be being advanced through a co-pilot device and the shaft of the bdc broke in half due to error use by the scrub tech.The bdc was not used in the procedure.Then, the 3.5x12mm trek balloon dilatation catheter shaft broke in two pieces during advancement while inside a 6 fr guide liner.Therefore, a an unspecified balloon was advanced to the distal part of the guide liner and then inflated to remove all devices as a single unit.Ballooning and stenting were performed to finish the procedure.There was no patient adverse effects and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported kink and separation were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported kink appears to be related to operational context and the reported separation appears to be related to user error/operational context.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.It was reported by the account that the bdc kinked prior to be being advanced and was still advanced through the co-pilot and subsequently separated.In this case, it is likely that the shaft kinked as a result of inadvertent mishandling of the device from the scrub nurse.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use states: do not use, or attempt to straighten, a catheter if the shaft has become bent or kinked; this may result in the shaft breaking.Instead, prepare a new catheter.In this case, it is likely that the attempt to advance the kinked shaft into the co-pilot, contributed to the reported separation; however, an in-service will not be requested for the account to address the violation of the instructions for use since the account stated that they are aware of the violation.B5: describe event or problem updated.D4: model, catalog number updated from 1012272-15 to 1012272-12.D4: lot number updated from 40824g1 to 40913g2.H6: health effect impact code 2199 removed and 4656 added.
 
Event or Problem Description
Subsequent to the initial report being filed, the initially reported 2.5x15mm trek balloon dilatation catheter was actually a 2.5x12 mm trek balloon.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21117052
Report Number2024168-2025-00381
Device Sequence Number15633172
Product Code LOX
UDI-Device Identifier08717648138287
UDI-Public(01)08717648138287(17)270831(10)40913G2
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012272-12
Device Catalogue Number1012272-12
Device Lot Number40913G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight136 KG